MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ INJECTION NEEDLE WITH LUER-LOCK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ INJECTION NEEDLE WITH LUER-LOCK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305788
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign, oil-like residue was found on the plunger of the bd eclipse¿ injection needle with luer-lock¿ syringe while drawing up medication.The following information was provided by the initial reporter: "this morning, a nurse brought something to my attention about these specific bd syringes.Their primary purpose is for subcutaneous heparin injection.When the nurse began to draw the medication up into the syringe, she noticed an oil like residue on the plunger of the syringe when it was pulled back.We don¿t believe we¿ve seen anything like this on any of the other syringes we use on the unit, so we wanted to bring this forward to you in case this is some sort of defect.".
 
Additional Manufacturer Narrative
The reported lot# 1201099 was not found for the reported catalog# 305788.Medical device expiration date: unknown.Initial reporter phone#: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary : our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of foreign matter was confirmed upon review of the supplied photos and complaint records.Analysis of previous records showed that excessive lubricant was present on the plunger of the syringe.Bd determined that the cause of the failure was related to the manufacturing process.Silicone is used as a lubricant during manufacturing and excess silicone can be applied to the product, resulting in what appears to be an oily substance.Corrective actions have been made to address this issue.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch was in compliance with our product specification requirements.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ INJECTION NEEDLE WITH LUER-LOCK¿ SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15709760
Report Number8041187-2022-00636
Device Sequence Number12384622
Product Code FMI
UDI-Device Identifier00382903057887
UDI-Public(01)00382903057887
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305788
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown